Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 222, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 1, 2011, 1:36 AM CDT for 4 counties in Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 1:36 AM CDT (06:36 UTC)
- Expired
- May 1, 2011, 2:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Eastland County, TX, Erath County, TX, Palo Pinto County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 66 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -315 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:32 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Apr 30, 11:32 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1132 PM CDT SAT APR 30 2011 .AVIATION... FRONT NOW FROM A LAMPASAS...HILLSBORO...TERRELL...SULHPUR SPRINGS LINE MOVING ONLY SLOWLY SOUTHEAST OVERNIGHT. LLJ AND WAA EXPECTED TO CRANK UP BY 09Z AND AFTER BEHIND THE FRONT ACROSS MAINLY THE DFW TERMINALS...AS FIRST LOBE OF UPPER ENERGY ROTATES THROUGH THE PLAINS UPPER LOW. VFR CONDS WILL GO QUICKLY TO MVFR BY 07Z-09Z OR 2-4 AM CDT IN THE MORNING WITH DFW SITES INDICATING SOME SHRA/CB MENTION AS ELEVATED/EMBEDDED CONVECTION OCCURS ABOVE THE FRONTAL INVERSION. SOME IFR MAY BRIEFLY OCCUR AT ALL TERMINALS AROUND/SHORTLY AFTER 12Z...BUT WILL BE MORE POSSIBLE BEHIND THE FRONT IN THE COOLER AIR TO THE NORTH. WILL ONLY INTRODUCE IFR CIGS FOR A FEW HRS...BUT NEXT TAF ISSUANCE MAY NEED TO EXTEND IFR CONDS THROUGH AT LEAST 15Z OR LATER DEPENDING ON HOW THINGS SET UP. OTHERWISE...HAVE CIGS ONLY SLOWLY RISING INTO HIGH MVFR WITH OCCASIONAL IFR VSBYS AND MVFR CIGS THROUGHOUT THE DAY SUNDAY...IMPROVING LATE IN THE PERIOD OR 00Z MON/7 PM SUN EVENING AS WE GET IN BETWEEN DISTURBANCES WITH SUBSIDENCE. WITH THIS BEING SO PROLONGED OF POTENTIAL ELEVATED THUNDER WITH ANY ISENTROPIC LIFT/RAIN AND UNCERTAINTY ON WHERE THE CURRENT FRONT MOVES TOO...CONFIDENCE BEYOND 12Z OR FIRST 6 HOURS IS NOT HIGH AND WOULD EXPECT MANY AMENDMENTS/CHANGES NEXT 24-30 HRS. 05/ && .UPDATE... WE ARE CANCELING THE TORNADO WATCH WITH THIS EVENING UPDATE. EXPECT CONVECTION TO RE-INITIATE LATER TONIGHT AS LLJ STRENGTHENS AND ISENTROPIC UPGLIDE ENCOUNTERS THE QUASI-STATIONARY FRONTAL BOUNDARY. HAVE CUT POPS DOWN SIGNIFICANTLY THROUGH 1AM. TOMORROW CONTINUES TO LOOK WET AND STORMY AS A HEALTHY MOIST FEED CONTINUES AND RIPPLES OF LOW PRESSURE MOVE UP AND ALONG THE FRONTAL BOUNDARY. EXTENDED OUTLOOKS FOR VERY HEAVY 5 DAY RAINFALL TOTALS ALONG THE I-30 CORRIDOR FROM FORT WORTH TO LITTLE ROCK AND INTO THE CONFLUENCE OF THE OHIO/MISSISSIPPI REMAINS VALID. 75 && .PREV DISCUSSION... /ISSUED 345 PM CDT SAT APR 30 2011/ A COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS NORTH TEXAS THIS EVENING. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AS SURFACE HEATING HELPS TO DESTABILIZE THE LOWER LEVELS OF THE ATMOSPHERE. THERE IS STILL SOME UNCERTAINTY ON WHETHER THE CAP WILL COMPLETELY BREAK AND SURFACE BASED STORMS CAN DEVELOP. SHORT RANGE GUIDANCE SUGGESTS THAT THE CAP HAS WEAKENED SIGNIFICANTLY JUST AHEAD OF THE STALLING COLD FRONT WHICH WAS NEAR A GAINESVILLE...FORT WORTH...TO COMANCHE LINE AT 3 PM. THE LEADING EDGE OF THE FRONT HAS BECOME VERY WEAK DUE TO VIGOROUS MIXING ON THE LEADING EDGE. THEREFORE...WE WILL KEEP CHANCE POPS FOR THE LATE AFTERNOON/EARLY EVENING HOURS JUST AHEAD OF THE FRONT. SINCE THE UPPER LEVEL SUPPORT WILL REMAIN WELL TO THE WEST NEAR THE FOUR CORNERS REGION THIS EVENING AND CONVERGENCE ALONG THE FRONT WILL BE WEAK...STORM DEVELOPMENT AND COVERAGE MAY BE LIMITED. HOWEVER...IF ANY STORMS CAN DEVELOP...THERE IS ENOUGH INSTABILITY AND SHEAR TO SUPPORT SEVERE STORMS. THE PRIMARY HAZARD WILL BE HAIL AND DAMAGING WIND. STORMS COVERAGE SHOULD INCREASE OVERNIGHT INTO SUNDAY AS LARGE SCALE LIFT AS WELL AS LIFT OVER THE SURFACE BOUNDARY INCREASES. STORMS TONIGHT/SUNDAY MORNING WILL BE ELEVATED AND WILL POSE A BIT LESS OF A SEVERE WEATHER THREAT BUT STILL MAY CONTAIN SOME HAIL AND STRONG WINDS. THE COLD FRONT WILL REMAIN STALLED OVER THE REGION SUNDAY WITH WIDESPREAD RAIN AND THUNDERSTORMS ALONG AND NORTH OF IT. THERE WILL BE A THREAT OF SEVERE STORMS SUNDAY ...WITH THE BEST CHANCES ALONG AND JUST AHEAD OF THE BOUNDARY OVER THE SOUTHEAST COUNTIES OF NORTH TEXAS. THE WEATHER PATTERN WILL REMAIN UNSETTLED SUNDAY NIGHT THROUGH MONDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES EAST AND LOW LEVEL MOISTURE IS LIFTED OVER THE COOL AIR AT THE SURFACE. WE EXPECT AREAS OF RAIN AND THUNDERSTORMS OVER MUCH OF THE REGION SUNDAY NIGHT THROUGH MONDAY NIGHT WITH MUCH LESS OF A THREAT OF SEVERE WEATHER. SOME LOCALLY HEAVY RAINFALL IS LIKELY WITH THIS EVENT BUT DUE TO THE RECENT RAINFALL DEFICIT...THE EXPECTED QPF AND DURATION OF THE EVENT...WE DO NOT FEEL A FLASH FLOOD WATCH IS WARRANTED AT THIS TIME. WE WILL HAVE TO WATCH THE EVOLUTION OF THE SYSTEM OVER THE NEXT 24 HOURS SINCE SOME AREAS COULD RECEIVE RAINFALL TOTALS THROUGH TUESDAY MORNING BETWEEN 2 AND 3 INCHES. THE RAINFALL SHOULD COME TO AN END TUESDAY AS THE UPPER SYSTEM EXITS THE REGION AND MUCH DRIER AND MORE STABLE AIR MOVES IN BEHIND IT. TUESDAY NIGHT THROUGH SATURDAY SHOULD BE QUIET OVERALL WITH DRY WEST TO NORTHWEST FLOW ALOFT AND SLOWLY RETURNING LOW LEVEL MOISTURE. THERE ARE NO STRONG SIGNALS FOR SHOWERS AND THUNDERSTORMS IN THE EXTENDED PORTION OF THE FORECAST SO WILL REMOVE ANY MENTION OF POPS THE LATTER HALF OF THE WEEK. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 63 68 47 55 43 / 60 90 50 70 50 WACO, TX 71 76 48 57 42 / 30 70 60 60 50 PARIS, TX 61 66 48 54 43 / 60 90 60 70 50 DENTON, TX 58 61 46 57 39 / 60 90 50 70 40 MCKINNEY, TX 61 66 45 56 38 / 60 90 60 70 50 DALLAS, TX 66 70 47 55 44 / 60 90 60 70 50 TERRELL, TX 67 72 49 56 42 / 50 80 60 70 50 CORSICANA, TX 70 78 50 56 45 / 40 70 60 60 50 TEMPLE, TX 72 79 48 56 41 / 30 60 60 60 50 MINERAL WELLS, TX 59 60 43 53 38 / 60 70 40 70 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 05/75
Hazardous weather outlook, Apr 30, 9:07 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 907 PM CDT SAT APR 30 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 907 PM CDT SAT APR 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BECOME MORE LIKELY AFTER MIDNIGHT. SOME STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN SEVERE THREATS. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE...ESPECIALLY OVER NORTHEASTERN PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WILL CONTINUE SUNDAY AND MONDAY. SOME STORMS COULD AGAIN BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. PERIODS OF HEAVY RAIN COULD ALSO OCCUR BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BEGINNING IN EASTERN NORTH TEXAS THIS EVENING.
In the hours before
Local storm report, Apr 30, 7:40 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT SAT APR 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL WOLFE CITY 33.37N 96.08W
04/30/2011 E1.00 INCH HUNT TX TRAINED SPOTTER
QUARTER SIZED HAIL COVERING THE GROUND IN WOLFE CITYLocal storm report, Apr 30, 7:47 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT SAT APR 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM HAIL LADONIA 33.42N 95.97W
04/30/2011 E1.00 INCH FANNIN TX AMATEUR RADIO
QUARTER SIZED HAIL IN LADONIASpecial weather statement, Apr 30, 7:56 PM CDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
756 PM CDT SAT APR 30 2011
TXZ143-010130-
HAMILTON TX-
756 PM CDT SAT APR 30 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN HAMILTON COUNTY
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST
AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON.
MARBLE TO PENNY-SIZED HAIL AND WIND GUSTS TO BETWEEN 40 AND 50 MPH
CAN BE EXPECTED FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3183 9816 3158 9798 3145 9824 3144 9827
3163 9841
TIME...MOT...LOC 0056Z 239DEG 19KT 3156 9832Local storm report, Apr 30, 8:38 PM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT SAT APR 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL KLONDIKE 33.33N 95.77W
04/30/2011 E1.00 INCH DELTA TX LAW ENFORCEMENT
QUARTER SIZED HAIL NEAR KLONDIKELocal storm report, Apr 30, 8:43 PM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
843 PM CDT SAT APR 30 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MESQUITE 32.77N 96.60W
04/30/2011 M1.50 INCH DALLAS TX TRAINED SPOTTER
HALF DOLLAR HAIL IN MESQUITE (2 MILES SW OF MESQUITE
AIRPORT)Special weather statement, May 1, 1:32 AM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CDT SUN MAY 1 2011
TXZ115-116-129-010700-
PALO PINTO TX-STEPHENS TX-EASTLAND TX-
132 AM CDT SUN MAY 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN EASTLAND COUNTY
SOUTHWESTERN PALO PINTO COUNTY
SOUTHERN STEPHENS COUNTY
AT 133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTH OF CISCO...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE RANGER...GUNSIGHT AND
NECESSITY.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3261 9900 3287 9844 3251 9844 3251 9847
3239 9847 3243 9898
TIME...MOT...LOC 0633Z 264DEG 32KT 3253 9887The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 57 min |
| Apr 30, 7:24 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Hunt | 36 min |
| Apr 30, 7:52 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 56 min |
| Apr 30, 7:56 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| May 1, 1:32 AM CDT | Special Weather Statement | FWD | Stephens | 28 min |
| May 1, 2:27 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 63 min |
| May 1, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Young | 51 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson, Parker, Tarrant | 54 min |
| May 1, 3:46 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 44 min |
| May 1, 4:10 AM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| May 1, 4:12 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Johnson, Tarrant | 48 min |
| May 1, 4:27 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Montague, Wise | 48 min |
| May 1, 4:41 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 49 min |
| May 1, 4:58 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman | 43 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 30 min |
| May 1, 5:46 AM CDT | Special Weather Statement | FWD | Grayson | 29 min |
| May 1, 6:05 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 25 min |
| May 1, 6:09 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 36 min |
| May 1, 6:41 AM CDT | Special Weather Statement | FWD | Cooke | 34 min |
| May 1, 6:50 AM CDT | Special Weather Statement | FWD | Stephens | 25 min |
| May 1, 6:56 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens, Young | 64 min |
| May 1, 7:04 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 56 min |
| May 1, 7:09 AM CDT | Special Weather Statement | FWD | Fannin | 36 min |
| May 1, 7:42 AM CDT | Severe Thunderstorm Warning | FWD | Lamar | 26 min |
| May 1, 7:46 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto | 44 min |
| May 1, 8:10 AM CDT | Special Weather Statement | FWD | Fannin | 35 min |
| May 1, 8:21 AM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 8:58 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 46 min |
| May 1, 10:08 AM CDT | Special Weather Statement | FWD | Wise | 37 min |
| May 1, 10:21 AM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant, Wise | 54 min |
| May 1, 11:06 AM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| May 1, 11:37 AM CDT | Special Weather Statement | FWD | Grayson | 38 min |
| May 1, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Grayson | 42 min |
| May 1, 3:34 PM CDT | Special Weather Statement | FWD | Erath | 56 min |
| May 1, 4:26 PM CDT | Special Weather Statement | FWD | Erath, Hood, Palo Pinto, Parker | 64 min |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Palo Pinto, Parker | 54 min |
| May 1, 4:52 PM CDT | Special Weather Statement | FWD | Van Zandt | 23 min |
| May 1, 5:29 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Parker, Tarrant, Wise | 61 min |
| May 1, 6:26 PM CDT | Areal Flood Advisory | FWD | Cooke | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.